MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38490
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "following laser atherectomy and angioplasty - zilver ptx 6mmx120mm placed in distal left sfa - malfunctioning product (7mmx120mm ptx) stent was overlapped at proximal end of 6mmx120mm ptx stent.During deployment of 7x120, the proximal/last approx.10mm of stent deployment encountered large amount of resistance and deployment thumbwheel system no longer was deploying stent - last 10mm of stent fractured during attempt to pull back thumbwheel delivery system in effort to manually deploy stent.Following fracture - fractured 10mm of stent was snared/captured and pulled back into left external iliac in safe stenting area and re-lined/overlapped with a new larger bare metal self-expanding stent.An additional 7mmx120mm zilver ptx stent was placed inside fractured 7x120 to reline stent and at the at the proximal edge of new 7x120 stent, an additional 7mmx40mm ptx stent placed to cover occluded left sfa diseased vessel/complete stenting procedure.In total 6x120+7x120+7x40 along with fractured 7x120 were placed in patients sfa.
 
Event or Problem Description
As reported to customer relations: "following laser atherectomy and angioplasty - zilver ptx 6mmx120mm placed in distal left sfa - malfunctioning product (7mmx120mm ptx) stent was overlapped at proximal end of 6mmx120mm ptx stent.During deployment of 7x120, the proximal/last approx.10mm of stent deployment encountered large amount of resistance and deployment thumbwheel system no longer was deploying stent - last 10mm of stent fractured during attempt to pull back thumbwheel delivery system in effort to manually deploy stent.Following fracture - fractured 10mm of stent was snared/captured and pulled back into left external iliac in safe stenting area and re-lined/overlapped with a new larger bare metal self-expanding stent.An additional 7mmx120mm zilver ptx stent was placed inside fractured 7x120 to reline stent and at the at the proximal edge of new 7x120 stent, an additional 7mmx40mm ptx stent placed to cover occluded left sfa diseased vessel/complete stenting procedure.In total 6x120+7x120+7x40 along with fractured 7x120 were placed in patients (b)(6).
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: the zisv6-35-125-7-120-ptx device of lot number c1427146 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution all zisv6 devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1427146.It may be noted that the instructions for use states the following: a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated.¿ root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the use of a non-recommended wire guide combined with difficult patient anatomy.The use of a non-recommended wire guide could have contributed to insufficient device support which may have caused and/or contributed to resistance during advancement.Difficult patient anatomy could have caused or contributed to resistance during advancement and/or deployment.This resistance could have caused/contributed to higher deployment forces resulting in separation of the retraction wire from the stent retraction sheath (srs).Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8042993
Report Number3001845648-2018-00513
Device Sequence Number11078212
Product Code NIU
UDI-Device Identifier10827002384900
UDI-Public(01)10827002384900(17)190918(10)C1427146
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2019
Device Model NumberG38490
Device Catalogue NumberZISV6-35-125-7-120-PTX
Device Lot NumberC1427146
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/09/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR